TruffleShuffle Insider: Meet…Ron!

It’s here again folks! Taking a quick break from all the buying, sorting, boxing, and of course talking to you love lot, we’re back with another little insight into one unsuspecting member of the TruffleShuffle super group to see who they are, what they do here and just what makes them tick.

This time it’s the turn of the warehouse superhero Ron…. good luck! 🙂

What do you do here at Truffle Towers?
Self-appointed early morning tea lady/ Ship Captain aboard the SS TruffleShuffle, wall painter, office vandal and sometimes (when it’s not too busy) Retro movie rundown writer.

How long have you been at TruffleShuffle?
8 or so years I started way back in 2006. At the time I was off work for a few months due to a minor motorcycle accident.  So I spent the majority of that time browsing the internet and playing half-life. It was my Pops that pointed out the ad on TruffleShuffle’s website looking for a warehouse assistant. I promptly applied, a week later I had the job!
.
What do you like most about working here / best thing about your job?
I’m always busy which I like. There’s always a job to do whether it’s checking in deliveries, busting out orders, building things or being allowed to paint on the walls. Also the nice friendly over excited often confused people. I think if there were a zombie outbreak there’s no other group of people I’d prefer to be stuck with.
.
What is your favourite item currently on the site?
Out of pure envy this because I would like a grown up version…

Kids Tigger Hooded All-In-One Costume
When you’re not at TruffleTowers, what do you like to do?
Taking my 19 month old dog Maxwell on massive walks and causing mayhem, there’s nothing greater in this world then watching a happy little dog bounce about chasing other happy dogs. Painting and drawing when the inspiration grabs me.
Mullins (Lee) and I created a comic book a few years back that I keep meaning to complete called Stanraaaa! About a circus freak and a donkey who work in a convenience store. Baking cakes only if it’s requested… I only bake boozy cakes. For example cakes that include brandy or rum. My last creation was salty sea dog rum brownies.
Name three things you like…
Spooning Maxwell. Some people say it’s wrong to share a bed with your dog they could be right because I might have fleas.
Drawing pictures with my 2 year old niece Violet, I’ll draw a picture she’ll say what it is and scribbles over it. Great fun.
Standing around in the rain not in the middle of winter that’s mad but on a hot day just after you’ve cut the grass.
.
Name three things you don’t like….
Big Bird, for scaring me every time I tried to watch Sesame Street.
Telephones, I have a paralyzing irrational fear of using them I don’t even use a mobile. The only way I contact people is by post like in olden times.
Flip Flops! Nobody wants to see your scabby, crusty, yellow foot strapped to piece of foam, put some proper shoes on weirdo!
.
What were your favourite three films as a kid?
The Lost Boys because Biker Vampire’s and saxophone solos are pretty cool.
The Karate Kid, I’m still trying to master catching a fly with chopsticks.
Jurassic Park because it got me excited about dinosaurs again.

Jurassic Park Logo Rolled Sleeve Boyfriend T-Shirt
Who is your idol?
My late Granddad who inspires me to be happier person, a better baker and more creative person in general.
.
Who is the last band you saw live?
I’ve not seen any bands in a very long time and can’t actually remember the last band I saw I have no answer here sorry.
.
If you could go anywhere in the world, where would you go?
I’ve always been drawn to Alaska, I like deep forests and cold weather. Ideally I’d go on a pilgrimage to the magic bus just off the stampede trail. Anyone who’s read “into the wild” will understand. One day I’d just like to live in a hollowed out tree in the middle of the woods hunting and foraging with my dog.
Which iconic TV/Film car would you most like to own?
One drunken evening Mullins and myself created a new heroic car we like to call “Space Car” voiced by Stephen Hawking it had a theme tune and everything. Its arch enemy was Stink Truck. So if we could create Space Car I’d roll with that.
.
What music are you listening to at the moment?
Usually whatever is shuffling on my iPod The last three bands/ artists were Dr. Dooom, Eagles Of Death Metal and Boston.
.
If someone wrote a biography about you, what do you think the title should be?
The incomprehensible, imaginary adventures of a blue bog goblin. It would be a colouring a book.
.
If you won the lottery, what would you do with the money?
Because I hate the existence of money and everything it stands for. I’d probably just burn it or leave it in a brief case for someone else to find. No! I would bury it, draw a treasure map, roll it up, put it inside a bottle and throw it out to sea.
.
So there you have it folks! Stay tuned for plenty more staff insights and discover even more names and faces from inside TruffleShuffle. See you next time with our next victim instalment!

xoxo

The Weekly Retro Movie Rundown!

Great Barrier Reef! Is it nearly the weekend already?!

So, like a brightly blue coloured Surgeonfish, we’ll scurry our way around in our ever growing school of friends, navigating the maze of tropical coral that’s teaming with life and colour on the hunt for food and shelter away from the bigger and more menacing movie monsters of the sea. We’ll scratch around and uncover some retro movie classics, always looking for our next fix of celluloid wonder.

Have a happy retro weekend!

SATURDAY 30th AUGUST

Ace Ventura: When Nature Calls (1995) 5* 4:05pm-5:50pm (1 hour 45 minutes)
The eccentric pet detective is coaxed out of self-imposed exile in a Buddhist monastery to visit Africa and help search for a sacred white bat. However, his unique investigative talents are tested to the limits as he faces a race against time to find the missing creature and prevent a tribal war. Comedy sequel, starring Jim Carrey, Simon Callow and Bob Gunton.

Jurassic Park III (2001) ITV2 7:35pm-9:25pm (1 hour 50 minutes)
Palaeontologist Dr Alan Grant is lured to a dinosaur-infested island by a divorced couple who offer to fund his research, unaware their real motive is to find their missing son – and that the creatures on the island are far more intelligent than anyone suspected. Action adventure sequel, starring Sam Neill, William H Macy, Tea Leoni and Alessandro Nivola.

Jurassic Park T-Shirts

Airplane! (1980) Film4 7:15pm-9:00pm (1 hour 45 minutes)
The passengers on board an ill-fated airliner become increasingly jittery when the flight crew flounder during a food-poisoning crisis. As ground control personnel struggle heroically to ensure the plane lands safely, a traumatised war veteran must face his fear to take the controls. Spoof disaster movie, starring Robert Hays, Leslie Nielsen, Robert Stack and Lloyd Bridges.

Fun Fact! For the argument between announcers concerning the white and red zones at the airport, the producers hired the same voice artists who had made the real-world announcements at Los Angeles International Airport. At the real airport, the white zone is for loading and unloading of passengers only, and there’s no stopping in the red zone (except for transit buses). They were also married to each other in real life.

Parenthood (1989) ITV London 10:45pm-1:00am (2 hours 15 minutes)
Anxious family man Gil Buckman is determined to have a better relationship with his three children than he had with his tough father. Elsewhere, his two sisters are also having family problems – one is struggling to understand her two troubled teenagers, while the other’s husband wants to turn their toddler into a child genius. Comedy drama, starring Steve Martin, Keanu Reeves, Mary Steenburgen, Jason Robards and Dianne Wiest.

SUNDAY 31st AUGUST

The Borrowers (1997) ITV London 1:30pm-3:10pm (1 hour 40 minutes)
A family of four-inch-high people living beneath the floorboards of an ordinary human home help the owner’s son fight back when a dastardly lawyer plans to demolish the house and make way for a luxury apartment block. Children’s fantasy, starring John Goodman, Jim Broadbent, Celia Imrie, Flora Newbigin and Tom Felton.

Police Academy 3: Back in Training (1986) ITV4 4:15pm-6:00pm (1 hour 45 minutes)
Facing closure from cutbacks in public spending and competition from a more successful academy, the police training school calls on its bungling graduates to act as instructors and make good officers out of a bunch of new recruits even more incompetent than they are. Comedy sequel, starring Steve Guttenberg, Bubba Smith, Michael Winslow and Art Metrano.

The Golden Child (1986) Film4 7:15pm-9:00pm (1 hour 45 minutes)
A private eye is recruited by a group of Buddhist mystics and sent on a mission to rescue an abducted boy whose supernatural powers will enable him to bring about world peace. However, the kidnapper is actually a demon in human form, determined to ensure the youngster does not fulfil his destiny. Comedy fantasy adventure, starring Eddie Murphy, Charles Dance and Charlotte Lewis.

The Breakfast Club (1985) ITV3 11:05pm-1:10am (2 hours 5 minutes)
Five teenagers who occupy different areas of their school’s social structure are thrown together for a Saturday morning detention. During the day, they analyse their behaviour and find unexpected common ground. Drama, directed by John Hughes and starring Emilio Estevez, Judd Nelson, Molly Ringwald, Anthony Michael Hall, Ally Sheedy and Paul Gleason.

Fun Fact: The film’s gut-wrenching heart-to-heart, where all five kids spill deep, dark secrets, was actually ad-libbed.

Whatever you’re up to this weekend, remember to leave a tip and don’t forget your chargers.

xoxo

The Weekly Retro Movie Rundown!

Swoooosh! Bang! Ahhhh! It must be the weekend!
Getting all wrapped up tight and heading deep in to the dark night, we’ll crane our necks and wait in eager excitement as we watch the night sky erupt into light from a barrage of firework glory. We’ll gaze up at the fiery delights as we reach for our cameras and start rolling, trapping ever more magic onto celluloid wonder.

Have a happy retro weekend!

SATURDAY 16th AUGUST

Smokey and the Bandit II (1980) ITV London 2:55pm-4:50pm (1 hour 55 minutes)
The maverick haulier must overcome a crisis of confidence when he and his friends are hired to transport a pregnant elephant to Texas, a mammoth task that proves far from easy,

Mr Bean’s Holiday (2007) ITV London 4:50pm-6:20pm (1 hour 30 minutes)
The bumbling fool wins first prize in the church raffle – a trip to France and a video camera. His travels cause chaos as he disrupts a film shoot in Cannes, to the fury of its megalomaniac director, and is then accused of kidnapping a youngster. Comedy, starring Rowan Atkinson, Willem Dafoe, Emma de Caunes and Max Baldry.

Mr Bean T-Shirts

Fantastic Mr Fox (2009) Film4 5:00pm-6:40pm (1 hour 40 minutes)
A rebellious fox decides it is time to grow up and change his chicken-stealing ways for the sake of his wife and children. However, the presence of three wicked farmers near his woodland home proves a challenge he cannot resist. Stop-motion animated adventure based on the novel by Roald Dahl, with the voices of George Clooney, Meryl Streep, Jason Schwartzman and Bill Murray.

Fantastic Mr Fox T-Shirts

Back to the Future Part II (1989) ITV2 6:45pm-9:00pm (2 hours 15 minutes)
Time-travelling teenager Marty McFly travels to the 21st century, where he has to save his children from a terrible fate. However, this proves to have unforeseen consequences when the future version of arch enemy Biff sees a chance to rewrite history for his own benefit, leaving Marty stuck in a twisted parallel universe. Sci-fi comedy sequel, starring Michael J Fox and Christopher Lloyd.

Back to the Future T-Shirts

Star Wars: Episode V – The Empire Strikes Back (1980) ITV London 9:45pm-10:40pm
The rebels are scattered across the galaxy after the Empire launches a devastating attack on their secret base. Luke Skywalker searches out a Jedi master to complete his training, while Han Solo and Princess Leia are relentlessly pursued by Darth Vader’s space fleet. Sci-fi adventure sequel, with Harrison Ford, Mark Hamill, Carrie Fisher, Billy Dee Williams, Alec Guinness and David Prowse. Continues after the News.

Star Wars T-Shirts

SUNDAY 17th AUGUST

Hook (1991) Sky Movies Modern Greats 10:55am-1:30pm (2 hours 35 minutes)
Peter Pan, who has finally grown up and is now a married lawyer with a family of his own, is whisked away by Tinkerbell to Neverland, where he must learn to fly again if he is to save his children from the clutches of Captain Hook. Steven Spielberg’s fantasy adventure, starring the late Robin Williams, with Dustin Hoffman, Julia Roberts, Bob Hoskins and Maggie Smith

White Fang (1991) Channel 5 1:40pm-3:45pm (2 hours 5 minutes)
A prospector sets off for Alaska during the gold rush, and along the way he encounters a wolf-dog being cruelly treated by its owner. He sets the animal free and tames it, gaining a constant companion for his perilous journey through the wilderness. Adventure, based on Jack London’s novel, starring Ethan Hawke, Klaus Maria Brandauer and Seymour Cassel.

Indiana Jones and the Last Crusade (1989) BBC3 7:00pm-9:00pm (2 hours)
The intrepid archaeologist sets out to find his estranged father, who has gone missing while searching for the Holy Grail. Once reunited, the duo team up to finish the task and locate the sacred relic before the Nazis get their hands on it. Action adventure sequel directed by Steven Spielberg, starring Harrison Ford, Sean Connery, Alison Doody, River Phoenix, Julian Glover and Denholm Elliott.

Batman Returns (1992) ITV2 11:20pm-1:50am (2 hours 30 minutes)
The masked hero returns to face the Penguin, a grotesque crime boss dwelling in the sewers who conspires with a corrupt businessman to make himself mayor. When the tycoon tries to kill his secretary, she returns as vengeful vigilante Catwoman, who soon forms an intense relationship with the dark knight in both their costumed and real identities. Tim Burton’s comic-book adventure sequel, starring Michael Keaton, Danny DeVito and Michelle Pfeiffer.

Batman T-Shirts

Whatever you’re up to this weekend, don’t forget to separate your recycling and always wait for the green man before crossing.

xoxo

The Weekly Retro Movie Rundown!

Heavens above! It must be the weekend!

Rising higher and higher by the minute with more and more extensions, wings and rooms, let us be your busy little workers as we tower together box after box and create a fort the likes of which have never been seen. Withstanding attacks from imaginary enemies, great floods and internal power struggles, we’ll conquer all on our quest for greatness and capturing even more celluloid wonder.

Have a happy retro weekend!

SATURDAY 9th AUGUST

Cocoon (1985) More4 10:25am-12:45pm (2 hours 20 minutes)
The elderly residents of a retirement home treat themselves to an occasional dip in the pool at an abandoned house. It turns out that friendly aliens in human form are using the place to restore dormant members of their species – and energy from their cocoons is giving the old-timers a new lease of life. Ron Howard’s sci-fi drama, with Wilford Brimley, Jessica Tandy, Hume Cronyn, Don Ameche and Steve Guttenberg.

Rocky IV (1985) Channel 5 12:40pm-2:30pm (1 hour 50 minutes)
The Italian Stallion agrees to help former champion Apollo Creed train for a match against a seemingly invincible boxer from the Soviet Union, only to see his friend die as a result of injuries sustained in the fight. Rocky vows to avenge him, and prepares to take on the Russian heavyweight in his own country. Drama sequel, directed by and starring Sylvester Stallone. With Dolph Lundgren, Talia Shire, Carl Weathers and Brigitte Nielsen. Edited to reduce violence.

Rocky T-Shirts

Back to the Future (1985) ITV2 6:45pm-9:00pm (2 hours 15 minutes)
Teenager Marty McFly travels back to the 1950s in a time machine built by his eccentric inventor friend. The return journey proves tricky enough, but he also accidentally alters the sequence of events that led to his parents falling in love – and has to persuade his future dad to win his mother’s heart, or he will never be born. Sci-fi comedy adventure, starring Michael J Fox, Christopher Lloyd, Lea Thompson and Crispin Glover.

Back to the Future T-Shirts

Star Wars: Episode IV – A New Hope (1977) ITV London 9:45pm-10:40pm (55 minutes)
Farm boy Luke Skywalker is thrust into an intergalactic battle between good and evil while trying to rescue a spirited princess from the clutches of the evil Darth Vader. En route, he is helped by a cocky space pilot, a veteran warrior, two bickering robots and a hairy 8ft alien. Sci-fi adventure directed by George Lucas, with Mark Hamill, Harrison Ford, Carrie Fisher, Alec Guinness and Peter Cushing.

Star Wars Merchandise

Billy Madison (1995) ITV2 11:45pm-1:35am (1 hour 50 minutes)
A lazy twentysomething lives off his wealthy hotel magnate father. When the old man decides to retire, he begins to question whether his layabout son is suitable to take over the family empire and issues a challenge – he must retake 12 years of school in 24 weeks, or lose everything. Comedy, starring Adam Sandler, Bridgette Wilson, Darren McGavin and Bradley Whitford.

SUNDAY 10th AUGUST

The Italian Job (1969) Film4 1:00pm-3:00pm (2 hours)
A crook puts together a motley gang to steal £4million in gold bullion from an Italian armoured car, which brings Turin to a standstill and enables the robbers to make a quick getaway in a fleet of Minis – but they end up falling foul of the Mafia along the way. Crime comedy, starring Michael Caine, Noel Coward, Benny Hill, Tony Beckley and John Le Mesurier.

Police Academy 4: Citizens on Patrol (1987) Channel 5 1:10pm-2:55pm (1 hour 45 minutes)
Commandant Lassard comes to the conclusion that his staff are overworked, so in an attempt to solve the problem, he assigns the clueless cops to teach a group of equally inept civilians how to combat crime. Comedy sequel, with Steve Guttenberg, Sharon Stone, Bubba Smith, Michael Winslow and David Graf.

Richie Rich (1994) 5* 5:05pm-7:00pm (1 hour 55 minutes)
The world’s wealthiest youngster has everything he could possibly want except friends. When his parents go missing, he must try to keep their fortune out of the clutches of a scheming executive, with the help of some less well-off children. Family comedy, starring Macaulay Culkin, John Larroquette, Jonathan Hyde, Edward Herrmann, Christine Ebersole and Mike McShane.

Raiders of the Lost Ark (1981) BBC3 7:10pm-9:00pm (1 hour 50 minutes)
Intrepid archaeologist Indiana Jones goes in search of the legendary Ark of the Covenant, a biblical artefact of devastating power. His quest leads him to Egypt, where the Nazis are plotting to use the Ark to further Hitler’s plans for world domination – aided by Jones’s deceitful French rival. Steven Spielberg’s action adventure, with Harrison Ford, Karen Allen, Paul Freeman and John Rhys-Davies.

Memento (2000) Film4 11:05pm-1:20am (2 hours 15 minutes)
An insurance investigator suffers from short-term memory loss after an attack in which his wife was also raped and murdered. Unable to remember events for more than a few minutes, he is determined to track down the killer and relies on copious note-taking and reminders tattooed on his body to aid his mission. Christopher Nolan’s thriller, starring Guy Pearce, Carrie-Anne Moss, Joe Pantoliano and Mark Boone Jr.

Whatever you’re up to this weekend, remember ‘I want’ doesn’t I get and to never cross your streams.

xoxo

The Weekly Retro Movie Rundown!

Halley’s comet! It’s the weekend already?!

Like a proud owner of a shiny new soft top convertible, we’ll be donning the driving gloves and sunglasses as we rev up our smooth engine and glide our way through the twisting and turning country roads with the wind in our hair in search for even more retro cinematic greatness and stopping only to gasp at the celluloid wonder they discover on the way.

Have a happy retro weekend!

SATURDAY 2nd AUGUST

Rocky III (1982) Channel 5 1:00pm-2:55pm (1 hour 55 minutes)
World heavyweight boxing champion Rocky Balboa settles down into a life of luxury – but a cloud appears on the horizon in the shape of  ambitious contender Clubber Lang, whose brutal fighting style represents a serious threat to his title. Drama, starring Sylvester Stallone, Mr T, Burgess Meredith, Talia Shire, Burt Young, Carl Weathers and Hulk Hogan.

Rocky T-Shirts

Every Which Way But Loose (1978) Channel 5 2:55pm-5:10pm (2 hours 15 minutes)
A truck driver travels across America with his faithful orang-utan competing in bare knuckle fights for extra cash. He becomes smitten with a country singer who subsequently vanishes without a trace, so man and ape set off in search of her – with an enraged gang of bikers in pursuit. Action comedy, starring Clint Eastwood, Sondra Locke, Geoffrey Lewis and Beverly D’Angelo.

The Money Pit (1986) 5* 7:10pm-9:00pm (1 hour 50 minutes)
Yuppie couple Walter and Anna buy a ramshackle old house and set about renovating it, only to see their dream home gradually turn into a nightmare. Anna also has to contend with her ex-husband, who is determined to talk her into giving their relationship another try. Comedy, starring Tom Hanks, Shelley Long, Alexander Godunov and Joe Mantegna.

Terminator 2: Judgment Day (1991) E4 9:00pm-11:45pm (2 hours 45 minutes)
A reprogrammed killing machine is sent back in time to the 20th century to protect John Connor, a teenage boy whose destiny is to save the human race. After breaking John’s mother out of a mental institution, the pair set out to avert a future nuclear war – pursued by an advanced prototype terminator with shape-changing powers. Sci-fi action adventure sequel, starring Arnold Schwarzenegger, Linda Hamilton,   Edward Furlong and Robert Patrick

SUNDAY 3rd AUGUST

Police Academy 5: Assignment Miami Beach (1988) Channel 5 2:00pm-3:45pm (1 hour 45 minutes)
The clumsy cops visit Miami for a police chiefs’ convention to see Commandant Lassard receive an award for his retirement. Any hopes of a sun-kissed vacation are thwarted when a luggage mix-up lands them in the middle of a huge illegal arms deal. Comedy sequel, starring Bubba Smith, Michael Winslow, George Gaynes, Matt McCoy and Leslie Easterbrook.

Back to the Future (1985) ITV2 6:45pm-9:00pm (2 hours 15 minutes)
Teenager Marty McFly travels back to the 1950s in a time machine built by his eccentric inventor friend. The return journey proves tricky enough, but he also accidentally alters the sequence of events that led to his parents falling in love – and has to persuade his future dad to win his mother’s heart, or he will never be born. Sci-fi comedy adventure, starring Michael J Fox, Christopher Lloyd, Lea Thompson and Crispin Glover.

Back To The Future T-Shirts

Sister Act (1992) Film4 7:05pm-9:00pm (1 hour 55 minutes)
Nightclub singer Deloris Van Cartier agrees to testify against her gangster boyfriend after witnessing a murder. Placed in protective custody by the authorities, she is less than pleased to discover she is expected to pose as chaste nun Sister Mary Clarence in a convent. Comedy, starring Whoopi Goldberg, Harvey Keitel, Maggie Smith, Bill Nunn and Kathy Najimy.

Pretty Woman (1990) Watch 9:00pm-11:20pm (2 hours 20 minutes)
A ruthless millionaire hires a prostitute while on a business trip. Realising she may be useful in helping him keep up a successful appearance, he pays her to accompany him for a week as he associates with the rich and powerful – but falls in love despite their many differences. Romantic comedy, starring Richard Gere and Julia Roberts, with Ralph Bellamy and Laura San Giacomo.

Whatever you’re up to this weekend, remember to always have a plan b and be good to each other.
xoxo